Texas, 2007

Flash Flood in Texas, October 8, 2007

October 8, 2007 · NWS FWD · 1 event in 1 county or zone

Scattered showers and thunderstorms developed along a slow moving cold front. This resulted in one report of flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Scattered showers and thunderstorms developed along a slow moving cold front. This resulted in one report of flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Oct 8, 11:31 AM CST, 29 minutes earlier.

Area forecast discussion, Oct 8, 11:31 AM CST, 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1231 PM CDT MON OCT 8 2007

.AVIATION...
A COLD FRONT...CURRENTLY NEAR A GAINESVILLE TO ABILENE LINE...WILL
CONTINUE MOVING SOUTH BUT SHOULD SLOW DOWN A BIT THIS AFTERNOON AND
REACH THE METROPLEX TAF SITES BETWEEN 20 AND 21Z. THE PASSAGE OF THE
FRONT WILL TURN THE WIND TO THE NORTH BUT SPEEDS SHOULD REMAIN BELOW
12 KNOTS.

SCATTERED SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE
FRONT...ESPECIALLY NORTHEAST OF THE TAF SITES WHERE THE MOISTURE IS
THE DEEPEST. WILL KEEP VCTS MENTIONED BUT NOT INCLUDE ANY TEMPO OR
PREVAILING GROUPS FOR THUNDER. THE FRONT SHOULD STALL NEAR OR JUST
SOUTH OF WACO BY LATE THIS AFTERNOON/EARLY THIS EVENING.

VFR CEILINGS WILL REMAIN THROUGH THE AFTERNOON. HOWEVER...SOME MVFR
CEILINGS MAY RETURN IN WACO TUESDAY MORNING PRIOR TO A SECONDARY
PUSH OF DRIER AIR EXPECTED TUESDAY AFTERNOON.
&&

.UPDATE...
1125 AM
QUICK UPDATE TO PACKAGE TO BETTER TRACK FRONT...NOW PAST WICHITA
FALLS...AND TWEAK CLOUDS AND WINDS. 12Z NAM FEELS THAT FRONT WILL
STALL OUT NORTHWEST OF THE METROPLEX FOR 12 HOURS OR SO AND THAT
LOOKS REASONABLE GIVEN THE HEATING ON BOTH SIDES OF THE FRONT TODAY.
WINDS WILL STILL SWITCH NORTHEAST BUT SHOULD REMAIN FAIRLY LIGHT
TODAY. WE SHOULD SEE THE MUCH DRIER AND MORE PLEASANT AIR TOMORROW
MORNING.   84

&&

.AVIATION...
606 AM
COLD FRONT CURRENTLY RUNNING NEAR AND JUST WEST OF THE I-44
CORRIDOR IN OKLAHOMA. MEANWHILE...SATELLITE AND SURFACE OBS
INDICATE STRATUS IS EXPANDING OVER CENTRAL TEXAS. EXPECT MVFR
CIGS AND VSBYS TO IMPACT ACT THROUGH THE MID MORNING HOURS. MVFR
CIGS CAN ALSO BE EXPECTED ACROSS THE METROPLEX TERMINALS BY 14Z.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...BUT
TIMING AND COVERAGE IS UNCERTAIN. WINDS WILL SHIFT OUT OF THE
NORTHEAST BEHIND THE FRONT THIS AFTERNOON.

SCHULTZ

&&

.PREV DISCUSSION... /ISSUED 311 AM CDT MON OCT 8 2007/

DISCUSSION...
VIGOROUS SHORTWAVE TROUGH NOW BEGINNING TO EXIT THE NRN ROCKIES AND
OVER THE WRN DAKOTAS THIS MORNING. COLD FRONT CURRENTLY ALONG A GAGE
OK...CHILDRESS TX...MIDLAND TX LINE AND HASNT BEEN MOVING TOO MUCH
OVERNIGHT...AS SSW FLOW ALOFT AND RESULTANT PRESSURE FALLS HAVE HELD
IT BACK. HOWEVER...EXPECT FORWARD MOTION OF FRONT TO INCREASE BY
DAYBREAK
/AFTER...AS AFOREMENTIONED SHORTWAVE TROUGH LIFTS QUICKLY TOWARD THE
MN ARROWHEAD AND WRN GT LAKES THROUGH 00Z TUES (THIS EVENING).

FRONT WILL SLOW DOWN AND POSSIBLY STALL TONIGHT ACROSS THE BRAZOS
VALLEY
/NRN HILL COUNTRY AS IT LOSES UPPER SUPPORT...WITH NOT MUCH CAA
ASSOCIATED
WITH IT. CLOUD COVER ASSOCIATED WITH SLY FETCH OFF THE GULF WILL COOL
TEMPS SOME TODAY THROUGH TUESDAY MORE-SO THAN WEAK CAA WILL. WILL
MAINTAIN HIGHEST POPS FROM D/FW NEWD TO PARIS...AS THIS IS WHERE
BEST FORCING WITH THE FRONT AND TAIL-END OF PLAINS SHORTWAVE TROUGH
WILL OCCUR...WITH MORE RIDGING ALOFT I-20 AND POINTS SWD WHERE
MAINLY CONVERGENCE ALONE ALONG THE FRONT WILL BE THE MAIN FORCING
MECHANISM. WILL CONTINUE LOW POPS OVERNIGHT AND TUES WELL SOUTH OF
I-20 WITH UNCERTAINTY HOW FAR A PUSH THIS INITIAL SHALLOW PUSH WILL
HAVE.

TUES NIGHT AND BEYOND...WENT MORE WITH AN ECMWF/NAM BLEND OVER THE
GFS SOLUTION...AS SECONDARY BACKDOOR SURGE OF A DEEPER CONTINENTAL
AND MORE COOLER AIRMASS ARRIVES FROM THE OZARKS AND MID MS VALLEY
REGION. GFS WANTS TO LINGER POPS TOO LONG OVER SE COUNTIES WED AND
EVEN INTO THURS...WHICH LOOKS UNREALISTIC TO US. EXPECT DRY AND MORE
SEASONABLE CONDITIONS FROM LATER THIS WEEK INTO NEXT
WEEKEND...DESPITE SOME MODIFIED RETURN FLOW ARRIVING LATER NEXT
WEEKEND INTO EARLY NEXT WEEK....AS STRONG SYSTEMS EJECTING OUT OF
THE ROCKIES STAY WELL NORTH OF N TX. HOPEFULLY OUR DAYS OF
SUMMER-LIKE WARMTH AND MUGGINESS WILL BE FINALLY OVER WITH...AS MORE
AMPLIFIED AND PROGRESSIVE WESTERLY LONGWAVE PATTERN LOOKS TO
CONTINUE NEXT 10 DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  88  67  87  63  86 /  40  20   0   0   0
WACO, TX              91  70  89  67  87 /  30  30  20  10   0
PARIS, TX             86  66  86  59  82 /  60  30   0   0   0
DENTON, TX            86  64  86  58  85 /  40  10   0   0   0
MCKINNEY, TX          87  65  85  59  83 /  50  20   0   0   0
DALLAS, TX            89  67  88  63  86 /  50  20   0   0   0
TERRELL, TX           88  67  87  63  85 /  50  20  10   0   0
CORSICANA, TX         90  69  87  64  86 /  50  30  10  10  10
TEMPLE, TX            91  70  89  68  87 /  40  30  20  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Oct 8, 3:08 AM CST, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
408 AM CDT MON OCT 8 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-090915-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
408 AM CDT MON OCT 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF NORTH TEXAS TODAY.
THE GREATEST CHANCE WILL BE THIS AFTERNOON ALONG AND EAST OF THE
INTERSTATE 35 CORRIDOR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORMS WILL BE POSSIBLE TUESDAY ALONG AND SOUTHEAST OF A
KILLEEN TO PALESTINE LINE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

SCHULTZ

The radar

The Ft Hood radar (KGRK), 49 km away, was scanning. The volume nearest the first event began at 17:58 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Bell

When
October 8, 12:00 PM CST to 2:00 PM CST
Where
Bell County, Killeen Muni Arpt to 1 mi S of Killeen
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
31.080, -97.680

Veterans Memorial Boulevard was flooded, and one car became stranded.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, October 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59731.